MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the non-tortuous superficial femoral artery of the right lower limb.A 4.0 x 150, 135cm mustang balloon catheter was advanced for dilation.During the procedure, the balloon ruptured when it was primed to 12 atmospheres.The device was removed and replaced for another of the same model to complete the procedure.There were no complications reported, and patient status is fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The balloon, markerband, shaft, and tip underwent a visual and tactile examination.The balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when deionized water was observed to be leaking from a balloon pinhole located approximately 20mm proximal from the distal markerband.No issues were found on the markerband, no kinks or damage to the shaft and tip.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the non-tortuous superficial femoral artery of the right lower limb.A 4.0 x 150, 135cm mustang balloon catheter was advanced for dilation.During the procedure, the balloon ruptured when it was primed to 12 atmospheres.The device was removed and replaced for another of the same model to complete the procedure.There were no complications reported, and patient status is fine.It was further reported that the target lesion was 80%% stenosed and was non-tortuous and moderately calcified.The balloon ruptured on the first inflation when it was inflated for about 5 seconds.The device was simply removed.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19247062
Report Number2124215-2024-26924
Device Sequence Number12411832
Product Code LIT
UDI-Device Identifier08714729793694
UDI-Public08714729793694
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0029303033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale